Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 18, NWS Great Falls, MT

November 12, 2015

NWS Great Falls, MT issued this high wind warning at Nov 12, 2015, 2:37 AM MST. It took effect at Nov 12, 2015, 5:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2015, 2:37 AM MST (09:37 UTC)
In effect from
Nov 12, 2015, 5:00 PM MST
Expired
Nov 14, 2015, 3:00 AM MST
In force
34 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS75 KTFX 120937
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 AM MST THU NOV 12 2015


MTZ009-048-122200-
/O.UPG.KTFX.HW.A.0017.151113T0000Z-151114T1200Z/
/O.NEW.KTFX.HW.W.0018.151113T0000Z-151114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
237 AM MST THU NOV 12 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST AT 40 TO 50 MPH WITH GUSTS MOSTLY UP TO 70
  MPH...BUT OCCASIONAL GUSTS TO 80 MPH POSSIBLE.

* TIMING...A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN ALONG THE 
  ROCKY MOUNTAINS...BRINGING POTENTIALLY DAMAGING WINDS TO THE 
  ROCKY MOUNTAIN FRONT THURSDAY NIGHT THROUGH FRIDAY NIGHT.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING
  TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.
  BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS
  PASS AND IN THE BACK COUNTRY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE.

&&

$$
5 follow-up statements
914 
WWUS75 KTFX 122142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MST THU NOV 12 2015

MTZ009-048-131100-
/O.CON.KTFX.HW.W.0018.151113T0000Z-151114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
242 PM MST THU NOV 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN ALONG THE
  ROCKY MOUNTAINS...BRINGING POTENTIALLY DAMAGING WINDS TO THE
  ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY NIGHT.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING 
  TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 
  BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS 
  PASS AND IN THE BACK COUNTRY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE.

&&

$$
677 
WWUS75 KTFX 130918
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
218 AM MST FRI NOV 13 2015


MTZ010-132200-
/O.EXA.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
218 AM MST FRI NOV 13 2015

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

* WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WESTERLY WINDS ALOFT WILL DESCEND THE EASTERN
  SLOPES OF THE ROCKY MOUNTAIN FRONT AND SPREAD INTO CENTRAL AND
  EASTERN GLACIER COUNTY FROM EARLY THIS MORNING THROUGH FRIDAY
  NIGHT.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING
  TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.
  DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-132200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
218 AM MST FRI NOV 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...STRONG WESTERLY WINDS ALOFT WILL MOVE ACROSS THE
  RIDGELINES AND DESCEND THE EASTERN SLOPES OF THE ROCKY MOUNTAIN
  FRONT...BRINGING POTENTIALLY DAMAGING WINDS FROM EARLY THIS
  MORNING THROUGH FRIDAY NIGHT.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING
  TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS.
  BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS
  PASS AND IN THE BACK COUNTRY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE.

&&

$$
038 
WWUS75 KTFX 132138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST FRI NOV 13 2015

MTZ009-010-048-140600-
/O.CON.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
238 PM MST FRI NOV 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 60 MPH.
  LOCATIONS PRONE TO STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT
  COULD SEE GUSTS AS HIGH AS 85 MPH.

* TIMING...STRONG WESTERLY WINDS ALOFT WILL CONTINUE THROUGH THIS
  EVENING.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING 
  TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 
  DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$
501 
WWUS75 KTFX 140526
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1026 PM MST FRI NOV 13 2015

MTZ010-140630-
/O.CAN.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/
EASTERN GLACIER-
1026 PM MST FRI NOV 13 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING FOR EASTERN GLACIER COUNTY.

HIGH WIND GUSTS ARE NO LONGER OCCURRING IN THIS AREA.

$$

MTZ009-048-141000-
/O.EXT.KTFX.HW.W.0018.000000T0000Z-151114T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
1026 PM MST FRI NOV 13 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST SATURDAY...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH EARLY
  SATURDAY MORNING.

* IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING 
  TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 
  DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$
377 
WWUS75 KTFX 140945
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 AM MST SAT NOV 14 2015



MTZ009-048-141045-
/O.EXP.KTFX.HW.W.0018.000000T0000Z-151114T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CHOTEAU
245 AM MST SAT NOV 14 2015

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 3 AM MST THIS
MORNING...

WINDS HAVE DECREASED ACROSS THE WARNING AREA. A FEW SITES, SUCH AS
HEART BUTTE MAY SEE WIND GUSTS OF 50 MPH OR MORE FOR ANOTHER FEW
HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 11, 10:45 PM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 11, 10:45 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 PM MST WED NOV 11 2015

UPDATED AVIATION SECTION

.DISCUSSION...
UPDATE FORTHCOMING. WATER VAPOR IMAGERY SHOWS UPPER TROF CONTINUING
TO PUSH TO THE EAST. SCATTERED SNOW SHOWERS CONTINUE OVER THE ROCKY
MOUNTAIN FRONT BUT ARE NOT MAKING MUCH PROGRESS SPREADING EAST ONTO
THE PLAINS. HAVE DROPPED POPS FOR A PORTION OF NORTH CENTRAL MONTANA
OVERNIGHT. WINDS HAVE DECREASED A LITTLE BUT BREEZY CONDITIONS WILL
PERSIST THROUGH THE NIGHT WITH WINDS INCREASING AGAIN BY THURSDAY
AFTERNOON. TEMPERATURES LOOK GOOD.

&&

.AVIATION...
UPDATED 0545Z.
WEAK UPPER DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE AREA
OVERNIGHT. ISOLATED SNOW SHOWERS, MAINLY ALONG THE ROCKY MOUNTAIN
FRONT WILL DECREASE BY MORNING. WEST WINDS HAVE DECREASED BUT WILL
BECOME GUSTY AGAIN AFTER 18Z. THE STRONGEST WINDS WILL OCCUR ALONG
THE ROCKY MOUNTAIN FRONT. VFR CONDITIONS PREVAIL.

&&

.PREV DISCUSSION...ISSUED 331 PM MST WED NOV 11 2015

TONIGHT THROUGH FRIDAY...A SHORTWAVE TROUGH MOVING THROUGH THE
AREA THIS AFTERNOON WILL CONTINUE THE GUSTY WESTERLY WINDS AND
SCATTERED BANDS OF SNOW SHOWERS INTO EARLY THIS EVENING. CLOUDS
AND SHOWERS WILL DECREASE FOR OVERNIGHT THROUGH THURSDAY AS THE
SHORTWAVE EXITS THE AREA. THE WESTERLY WINDS WILL DECREASE
SOMEWHAT OVERNIGHT, BUT THEY WILL BECOME GUSTY AGAIN THURSDAY
AFTERNOON. A LARGER UPPER LEVEL TROUGH WILL MOVE SOUTH OUT OF THE
GULF OF ALASKA AND ALONG THE CANADIAN COAST THROUGH FRIDAY. THIS
WILL PUT THE FORECAST AREA UNDER A STRENGTHENING WESTERLY FLOW
ALOFT WITH INCREASING PACIFIC MOISTURE FOR THURSDAY NIGHT THROUGH
AT LEAST FRIDAY. ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 6500
FEET ALONG THE ROCKY MOUNTAIN FRONT, BUT THE LARGER IMPACT WILL BE
THE WINDS. A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG
THE ROCKY MOUNTAIN FRONT, WHICH MAY MIX DOWN 65+ KT 700 MB WINDS
AT TIMES. HAVE THEREFORE ISSUED A HIGH WIND WATCH FOR THAT AREA
FOR THE POTENTIAL OF SUSTAINED WINDS UP TO 50 MPH AND GUSTS UP TO
75 MPH. THE GRADIENT WILL REMAIN CLOSE TO THE ROCKY MOUNTAIN
FRONT, WHICH WILL LIKELY PREVENT THE STRONG WINDS FROM MIXING DOWN
TO THE SURFACE FARTHER EAST OUT ONTO THE PLAINS. A FEW GUSTS IN
THE 45 TO 55 MPH RANGE ARE POSSIBLE THERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING, BUT THEY WILL LIKELY BE TOO FEW TO WARRANT
A HIGH WIND WATCH A THIS TIME. HOWEVER, THIS SITUATION WILL
CONTINUE TO BE MONITORED FOR POTENTIAL EXPANSION OF THE WATCH.
IN THE WAKE OF THE SHORTWAVE, TEMPERATURES WILL REMAIN A BIT BELOW
NORMAL INTO THURSDAY, BUT THEY WILL WARM BACK ABOVE NORMAL WITH
THE INCREASING WINDS INTO FRIDAY.  COULSTON

FRIDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD BEGINS WITH STRONG
WEST FLOW ALOFT AHEAD OF A LOW PRESSURE TROF OVER THE EASTERN
PACIFIC. MODELS ARE QUITE SIMILAR UNTIL BEGINNING TO DIVERGE
SATURDAY NIGHT. THE GFS BECOMES A BIT QUICKER AND MOVES A WEAK
TROF OVER THE WEST COAST. THE ECMWF, WITH A SHARPER TROF, IS
SLOWER AND BRINGS THE TROF OVER THE WEST COAST SUNDAY...ABOUT 12
HOURS SLOWER. THE GEM IS SIMILAR TO THE ECMWF. DIFFERENCES IN THE
TIMING OF THE ASSOCIATED COLD FRONTS IS EVEN GREATER WITH THE GFS
BRINGING A COLD FRONT ACROSS THE ROCKIES EARLY SUNDAY MORNING AND
THE ECMWF EARLY MONDAY MORNING. THE MODELS HAVE ALSO NOT BEEN
CONSISTENT WITH THEMSELVES AND WILL CONTINUE WITH A BLEND FOR THIS
PERIOD. HIGH PRESSURE WILL BE ALOFT AGAIN MONDAY WITH ANOTHER SYSTEM
MOVING ONTO THE WEST COAST. ZELZER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  26  38  32  48 /  20   0  10  10
CTB  21  34  29  48 /  20   0  10  10
HLN  27  41  29  46 /  30   0   0  10
BZN  21  35  23  41 /  40  10   0  10
WEY  12  25  18  32 /  50  10  10  20
DLN  18  32  22  38 /  40  10   0  10
HVR  22  40  26  53 /  20   0  10  10
LWT  25  39  28  52 /  20   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.